# SDR 2013FA0000502

- Difficulty date: September 4, 2013
- Submitted: September 4, 2013
- Operation: General aviation
- Aircraft: N511HP
- Make and model: Cessna T206H
- Aircraft serial: T20608251
- Aircraft time: 11,332 hours
- Engine: Lyc TIO540AJ1A
- Engine time: 500 hours
- Propeller: Mcauly B3D36C432
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 66LC35SDNP6361
- Part serial: 110715051107151
- Condition: Malfunctioned
- Location: Engine
- Part time: 500 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

LT AND RT MAGNETOS EXPERIENCING REPEATED INTERNAL TIMING DRIFT DURING SHORT PERIODS OF OPERATION.  ACFT ARE ON A 50 HOUR PHASE INSPECTION CYCLE.  PILOTS REPORT DIFFICULTY STARTING ACFT, INSP RESULTS DETERMINE THAT MAGNETOS ARE CAUSE.  REMOVAL OF MAGNETOS, DISASSEMBLY AND INSP REVEAL THAT THE INTERNAL TIMING HAS DRIFTED TO THE EARLY SIDE OF THE E-GAP POSITION, INSPECTION OF THE CAM SHOWS NO WEAR, POINTS BREAKER ASSY SECURE, LITTLE OR NO PITTING ON THE CONTACTS.  INITIALLY, CONTACTS WERE REPLACED, THEN 50 HOURS LATER HARD TO START.  MAGS REMOVED, INTERNAL TIMING 6 DEGREES EARLY. INTERNAL TIMING RESET, CONTACTS NOT REPLACED.  MAGS REINSTALLED AND TIMED TO ENGINE 20 DEG BTDC AS REQUIRED.  50 HOURS LATER HARD TO START, INTERNAL TIMING FOUR DEGREES EARLY, INTERNAL TIMING  RESET, CONTACTS NOT REPLACED.  THIS PROBLEM NOT SPECIFIC TO THIS LOCALE.
